Rosiglitazone-induced anasarca without heart failure: capillary leakage?


DAĞDELEN S. , Kurt M., Aydin K., BAYRAKTAR M.

HORMONES-INTERNATIONAL JOURNAL OF ENDOCRINOLOGY AND METABOLISM, cilt.7, ss.180-183, 2008 (SCI İndekslerine Giren Dergi) identifier identifier identifier

  • Cilt numarası: 7 Konu: 2
  • Basım Tarihi: 2008
  • Doi Numarası: 10.1007/bf03401511
  • Dergi Adı: HORMONES-INTERNATIONAL JOURNAL OF ENDOCRINOLOGY AND METABOLISM
  • Sayfa Sayıları: ss.180-183

Özet

Severity of thiazolidinedione (Rosiglitazone)-induced fluid retention is linked almost exclusively to cardiac decompensation. We here report a 68-year old female with type 2 diabetes mellitus, in whom a life-threatening (anasarca type) acute pulmonary edema, induced by rosiglitazone plus insulin therapy, occurred without any evidence of left ventricular systolic or diastolic dysfunction. It seems that thiazolidinedione-induced severe edema does not have to be the result of acute congestive heart failure. These agents have been shown to increase vascular permeability in experimental models. Thus, the recommendation of only cardiac monitoring in pulmonary edema, associated with thiazolidinediones, should be reconsidered.